Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have GERD and bubbly feeling on chest with tummy pain after eating wheat products. On nexium. Suggest?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1979
Answered : 2457 Questions
I have a sixteen year old boy who gets a bubbly feeling on the left side of his chest and also gets tummy pain after eating wheat products he has GORD and is on nexium
Posted Tue, 22 Oct 2013 in Digestion and Bowels
Answered by Dr. M Y Shareef 41 minutes later
Brief Answer:
Not a serious issue.

Detailed Answer:
Hi XXXXX ! Good afternoon. This Dr Shareef answering your query.

Wheat contains a type of protein resembling gluten, which causes the local sensitivity to the cells of intestine. This causes his symptoms which you mentioned in your complaint.This can also give rise to joint pains, generalised malaise, etc. The best way to know is by way of exclusion of components of food from routine dietary habits. You avoid it and the symptoms are relieved.

About the GORD, he can gain benefit by changing the life style. Train him to get up early in the morning, and go for some aerobic exercises, followed by elevation of head end of the bed. Exercise will also help him in reducing his weight. Fatty persons could also get a hiatal hernia, which may give a bubbly feeling in the chest. Also avoid fried and fatty food and see that he does not start with alcohol and smoking.If the symptoms of GORD worsen, then medicines like proton pump inhibitor and prokinetic drug may help. Because he is already on a proton pump inhibitor ( Nexium), you can just add a prokinetic drug after consulting his family pysician. A detailed endoscopic examination by the gastro enterologist may be of help.

I think I have given you your required information. However if you have got any questions, please do not hesitate to ask.

Thanks for using XXXXXXX portal for your health queries. Wish you good luck. Dr Shareef.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor